Thunderstorm Wind, Clay
- When
- July 13, 5:06 PM EST
- Where
- Clay County, Green Cove Spgs
- Property damage
- $40,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.000, -81.683
Two homes with roof damage. Large trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 12:33 PM EST, 4 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 133 PM EDT FRI JUL 13 2001 CURRENTLY...CONVECTION CONTINUES TO DEVELOP ALONG AND SOUTH OF CEDAR ISLAND...ST. AUGUSTINE LINE. ELSEWHERE ACROSS CWA...SCATTERED CU WAS DEVELOPING. TEMPERATURES WERE GENERALLY IN THE 85 TO 90 DEGREE RANGE WITH DEW-POINTS RUNNING IN THE MID TO UPPER 70S (QUITE MUGGY). COLD FRONT REMAINS STATIONARY NEAR A KSAV-KMOB LINE. DISCUSSION...PER IR IMAGERY...SHORTWAVE OVER NORTH-CENTRAL GA WILL CONTINUE TO MOVE SOUTH...AND ACROSS CWA THIS EVENING INTO TONIGHT. THIS SHORTWAVE WILL DEEPEN THE BROAD TROF OVER THE EASTERN UNITED STATES...ALLOWING THE STATIONARY FRONTAL BOUNDARY TO MIGRATE SOUTH AGAIN. BELIEVE THAT THIS SHORTWAVE...IN COMBINATION WITH APPROACHING FRONTAL BOUNDARY AND TROPICAL AIR-MASS...WILL TRANSLATE INTO WIDESPREAD CONVECTION BY MID-AFTERNOON. WILL CONTINUE SCENARIO OF FRONT MOVING THROUGH OUR CWA TONIGHT INTO EARLY SATURDAY...WITH VERY NOTABLE DRYING IN ITS WAKE. WILL CONTINUE TREND OF LIKELY POPS 1ST PERIOD WITH CLEARING THEREAFTER...EXCEPT RAIN ENDING EARLY PART OF SECOND PERIOD FOR EXTREME SOUTHERN ZONES. ON SUNDAY...GRADUAL MODIFICATION OF THE DRY AIR MASS WITH A RETURN TO SCATTERED DAYTIME CONVECTION...ESPECIALLY OVER SOUTHERN ZONES WHERE LOW-LEVEL LIFTING WILL BE GREATEST (I.E., SURFACE MOISTURE CONVERGENCE). TEMPS WILL REMAIN NEAR CLIMO. MARINE...NORTHERLY WINDS WILL INCREASE BEHIND FRONTAL PASSAGE... WITH SCA CONDITIONS POSSIBLE BEGINNING LATE SATURDAY. THE FLY-IN-THE- OINTMENT WILL BE THE TRACK AND SPEED OF AFOREMENTIONED FRONTAL BOUNDARY AND ATTENDANT PRESSURE GRADIENT. WILL CONTINUE TREND OF INCREASING NORTHERLY WINDS BEGINNING TONIGHT FROM ALTAMAHA SOUND, GA, TO FERNANDINA BEACH, FL WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL HOLD OFF TILL SATURDAY FROM FERNANDINA BEACH TO FLAGLER BEACH. POSSIBLE SCA CONDITIONS BEGINNING LATE SATURDAY. PRELIMG AMG 71/90/67/90 5100 SSI 75/87/73/88 6100 JAX 74/88/70/88 6102 GNV 74/91/71/91 6313 16 .JAX... .FL...NONE. .GA...NONE. ZAPPE
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1255 PM EDT FRI JUL 13 2001 AN APPROACHING COLD FRONT FROM THE NORTH IN COMBINATION WITH AFTERNOON HEATING AND INSTABILITY WILL RESULT IN THE RAPID DEVELOPMENT OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE STORMS WILL MOVE RAPIDLY TO THE SOUTHEAST AND BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING... STRONG AND GUSTY WINDS TO 40 MPH...AND HEAVY RAIN. MARINE INTERESTS SHOULD BE ON THE ALERT FOR RAPIDLY CHANGING CONDITIONS THIS AFTERNOON AND EVENING AND BE PREPARED TO SEEK SAFE HARBOR IF STRONG THUNDERSTORMS ARE IMMINENT. THE STORMS WILL BE FAST MOVERS PRODUCING FREQUENT CLOUD TO WATER LIGHTNING AS WELL AS STRONG AND GUSTY WINDS FROM THE NORTH OR NORTHWEST. ALTHOUGH THE STORMS WILL BE CAPABLE OF BECOMING STRONG...THEY ARE FOR THE MOST PART EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THEREFORE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...INCLUDING LIGHTNING AND HOT WEATHER SAFETY TIPS...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
The Jacksonville radar (KJAX), 54 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two homes with roof damage. Large trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257700.